Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Sep 6, 2025, 6:00 PM EDT for Orange County, Florida. It was in force for 60 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2025, 6:00 PM EDT (22:00 UTC)
- Expired
- Sep 6, 2025, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:14 PM EDT | RAIN 4.17 | 1 S Eatonville, FL | A trained storm spotter has measured rainfall of 4.17 inches in Eatonville. |
| Sep 6, 6:19 PM EDT | FLOOD | Eatonville, FL | The Orange County Fire Department reports a road closure near E Kennedy Blvd and Wymore Rd in Eatonville due to flooding. |
| Sep 6, 6:29 PM EDT | FLOOD | 1 E Fairview Shores, FL | Weather Underground station KFLWINTE1103 reports rainfall of 4.21 inches. |
| Sep 6, 6:29 PM EDT | RAIN 4.21 | 1 E Fairview Shores, FL | Corrects previous flood report from 1 E Fairview Shores. Weather Underground station KFLWINTE1103 reports rainfall of 4.21 inches. |
| Sep 6, 6:40 PM EDT | RAIN 4.36 | 1 Ssw Eatonville, FL | Weather Underground station KFLORLAN1028 reports rainfall of 4.36 inches. |
| Sep 6, 6:44 PM EDT | RAIN 4.3 | 1 W Eatonville, FL | Weather Underground station KFLORLAN1227 reports rainfall of 4.30 inch. |
| Sep 6, 6:48 PM EDT | RAIN 3.65 | 1 Ssw Fairview Shores, FL | Weather Underground station KFLORLAN1172 reports rainfall of 3.65 inch. |
| Sep 6, 6:50 PM EDT | RAIN 3.76 | 1 Wsw Eatonville, FL | Weather Underground station KFLORLAN1029 reports rainfall of 3.76 inch. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WGUS52 KMLB 062200
FFWMLB
FLC095-062330-
/O.NEW.KMLB.FF.W.0008.250906T2200Z-250906T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
600 PM EDT Sat Sep 6 2025
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Central Orange County in east central Florida...
* Until 730 PM EDT.
* At 600 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3.5 and 4 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Orlando, Winter Park, Maitland, College Park, Lockhart, Goldenrod,
Pine Hills, Fairview Shores, Eatonville and Aloma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2861 8133 2861 8132 2861 8129 2855 8132
2857 8144 2863 8144 2863 8137 2862 8133
FLASH FLOOD...RADAR INDICATED
$$
Weitlich1 follow-up statement
606
WGUS72 KMLB 062300
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
700 PM EDT Sat Sep 6 2025
FLC095-062310-
/O.CAN.KMLB.FF.W.0008.000000T0000Z-250906T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-
700 PM EDT Sat Sep 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ORANGE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 2861 8133 2861 8132 2861 8129 2855 8132
2857 8144 2863 8144 2863 8137 2862 8133
$$
WeitlichWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:08 PM EDT, 3 hours 52 minutes earlier. Its key messages:
- Issued at 208 PM EDT Sat Sep 6 2025
- High rain and storm chances will continue each day through at least the middle of next week.
- There is a low threat for locally heavy rain and minor flooding through at least the middle of next week as multiple rounds of showers and storms are forecast.
- Peak heat index values reach 100 to 105 this weekend, before temperatures trend near to below normal next week.
Area forecast discussion, Sep 6, 2:08 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
208 PM EDT Sat Sep 6 2025
...New KEY MESSAGES, DISCUSSION, MARINE, AVIATION...
.KEY MESSAGES...
Issued at 208 PM EDT Sat Sep 6 2025
- High rain and storm chances will continue each day through at
least the middle of next week.
- There is a low threat for locally heavy rain and minor flooding
through at least the middle of next week as multiple rounds of
showers and storms are forecast.
- Peak heat index values reach 100 to 105 this weekend, before
temperatures trend near to below normal next week.
&&
.DISCUSSION...
Issued at 208 PM EDT Sat Sep 6 2025
-----------Synoptic Overview-----------
Transient ridging has bridged over the state on this Saturday
afternoon. Courtesy of yet another strong shortwave diving through
the jet stream north of Florida, the persistent trough over the
Great Lakes has been reinvigorated. While the heart of the longwave
trough stays well north of here, ensemble members lend it enough
energy to produce another break in the ridge over the Deep South and
Florida from Sunday through the middle of next week.
The mid-level trough to our north is sending another cold front into
the Southeast U.S. this weekend. It will lose its baroclinic
definition as it reaches Florida and likely becomes stationary. With
the axis of an upper-air weakness holding just west of Florida, the
state should yet again be placed within the right entrance region of
the H2 jet from Monday through at least Thursday. With broad
diffluence contributing to ascent, there is still a cluster of
members that form an area of low pressure by Tuesday or Wednesday
somewhere near Central Florida. Regardless, the proximity of the
front, lift, and anomalously high total moisture over the peninsula
should extend this stretch of unsettled weather for several more
days.
While confidence is extremely low, EPS members amplify the trough
over the Southeast U.S. by late next week in response to unyielding
positive height anomalies over Canada. If this occurs, drier air has
at least a low chance of reaching the district by next Friday or
Saturday. We call it a low chance, for now, as the GEFS/GEPS means
are not as bullish on such a pattern change. If it can get here, any
drier air would likely be temporary as the MJO still looks to become
favorable for ascent and corresponding negative pressure anomalies
in the W Caribbean and Gulf between Sep 15-20.
-----Short-Term Mesoscale Features-----
Mesoanalysis finds a weak surface trough extending roughly from
Tampa to Melbourne, juxtaposed with total moisture (PW) values
greater than 2" south of Interstate 4. The morning sounding from XMR
(06/15Z) measured a PW of 2.2", warm cloud depths to ~ 15 KFT,
moderate instability, and an unusually-low convective temp of 86
deg F. We also have a pair of modest shortwaves to monitor, one of
which is approaching Florida from the Eastern Gulf, with the
other over Louisiana.
On Sunday, weak positive vorticity advection continues from the
slow-moving shortwave currently in the Gulf. More of the area
should be influenced by light southwest flow as the front remains
over the northern portions of Central Florida. A sea breeze from
the Atlantic will try to force its way inland, but will likely
struggle to do so, focusing convergence over the eastern half of
the peninsula. Moisture values should remain unusually high.
-------Sensible Weather & Impacts-------
Now - Tonight...
Much of the district has seen substantial insolation, causing
scattered rain and storms to blossom pretty early today. Eventually,
storms should try to concentrate from Leesburg to Orlando to near
Okeechobee by early evening, with some of this likely to linger past
sunset. Inherited storm chances look good with only minor tweaks,
from 60% at Daytona Beach to 70-80% elsewhere. Gusty winds to
40-45 mph and occasional/frequent lightning can be anticipated in
the strongest storms. Rain chances diminish to less than 30%
overnight.
Still think the highest potential for localized flooding today will
reside from Greater Orlando southward over areas west of I-95. While
not widespread, HREF/REFS members indicate a 5-10% chance of
receiving 3-5" of excessive rainfall. The prototype WPC Urban Rain
Rate Dashboard for Greater Orlando shows a 45% (25%) chance of a 2
(5) year ARI event somewhere in the urban corridor. A 5-year ARI
event often produces minor flooding, especially over suburban/urban
landscapes.
Peak heat indices this afternoon will be uncomfortable in the 100-
105 deg F range.
Sunday...
More unsettled weather with high rain and storm chances (70-80%) by
afternoon and evening. As described in the mesoscale features, we
anticipate the focus of rain and storms to be displaced a bit east
of today and firmly over the eastern half of the peninsula. The
primary hazards remain locally heavy rainfall, gusty winds to around
40-45 mph, and deadly lightning. Storm motions may be hastened just
a bit compared to today, but HREF/REFS members show a 10% chance of
3" rainfall tallies, which could cause minor flooding. Peak heat
indices should top out around 100 degrees.
Next Week...
High moisture, the nearby front, and potential weak low pressure
formation combine to yield a rinse-and-repeat forecast through at
least Thursday. Numerous showers and storms (60-80%) are forecast
each day, with even some activity lingering into the night along the
coast. If an area of low pressure forms, winds may become breezy to
gusty north of the feature, which would deteriorate beach
conditions. There is still much uncertainty, except to say that the
rain gear will need to be handy. Daily storm chances range from 60-
80% Mon-Thu. Excessive rainfall leading to minor flooding will
continue to be a concern, particularly if the heaviest storms keep
occurring over the same locales.
Confidence falls quickly from next Friday and beyond as members
diverge on the upper-air pattern. This requires a continuation of
scattered showers and storms in the forecast until the details
become clearer. Statistical guidance shows brisk onshore winds north
of Cape Canaveral late next week.
Highs in the mid 80s to around 90 deg F are forecast, likely
averaging out a bit below normal due to showers and cloud cover.
&&
.MARINE...
Rounds of showers and storms are likely for the next several days,
with the potential for a few gusty offshore-moving storms,
especially on Sunday. A stationary front sits atop the local
Atlantic this weekend, and is forecast to be reinforced by a
secondary front arriving from the north early in the week.
Prevailing winds and seas remain favorable, however, outside of
storms.
Seas up to 3 FT through Monday, building to 2-4 FT on Tuesday -
Wednesday, except up to 5 FT in the Gulf Stream. Winds south of the
front will be S/SE up to 12 KT, turning E/NE north of Cape
Canaveral. Will monitor a potential freshening of onshore winds over
our northern local waters early next week, particularly if an area
of low pressure can form on the stationary front.
&&
.AVIATION...
(18Z TAFs)
Issued at 208 PM EDT Sat Sep 6 2025
An early start to convection across east central Florida today. Have
included TEMPOs at FPR/SUA at the top of the 18Z package where
current radar trends and surface observations have shown recent
VIS/CIG reductions in TSRA. Additionally, will continue to monitor
VRB early this afternoon for any TSRA amendments. VCTS included at
the Brevard and Volusia coastal terminals as the sea breeze begins
to push westward, and coverage of showers and storms shifts inland
through the afternoon and into the early evening. Interior TSRA
TEMPOs included generally after 19Z. VCTS transitions to VCSH across
Brevard and Volusia first while storms may linger longer just west
of the Treasure Coast terminals. Showers are then forecast to wrap
up areawide before 03Z. East to southeast winds this afternoon
mostly remain 10 kts or less. South winds 5 kts or less tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 88 74 86 / 30 80 60 80
MCO 74 92 75 89 / 60 70 60 80
MLB 76 89 74 88 / 30 80 70 80
VRB 74 90 73 89 / 40 80 70 80
LEE 75 89 74 86 / 60 70 60 70
SFB 76 90 74 87 / 40 80 60 80
ORL 76 90 75 88 / 60 70 60 80
FPR 73 90 71 89 / 40 80 60 80
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Heil
AVIATION...LawIn the hours before
Special weather statement, Sep 6, 5:32 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
532 PM EDT Sat Sep 6 2025
FLZ045-046-062200-
Orange FL-Seminole FL-
532 PM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
WESTERN ORANGE COUNTIES THROUGH 600 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Castle, or over Orlando, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Oviedo, and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2841 8129 2839 8147 2871 8149 2866 8121
TIME...MOT...LOC 2132Z 175DEG 8KT 2845 8136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichLocal storm report, Sep 6, 5:55 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
555 PM EDT Sat Sep 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Flood 1 NW Fairview Shores 28.61N 81.40W
09/06/2025 Orange FL Trained Spotter
Trained storm spotter reports water over the
curb and in the roadway near Kingswood
Drive.
&&
ZLThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:58 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 92 min |
| Sep 6, 5:21 PM EDT | Areal Flood Advisory | MLB | Orange | 84 min |
| Sep 6, 5:29 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 91 min |
| Sep 6, 5:32 PM EDT | Special Weather Statement | MLB | Orange | 28 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.